Florida, 2004Lightning Strike in Florida, June 22, 2004
June 22, 2004 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 22, 2:15 PM CST, 4 hours earlier.
Area forecast discussion, Jun 22, 2:15 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT TUE JUN 22 2004
.SYNOPSIS...FORECAST SHAPING UP TO BE A WET ONE IN THE SHORT
TERM...WITH POP PLACEMENT BIGGEST HEADACHE. CURRENTLY...SERIES OF
THREE UPPER LOWS STILL IN PLACE OVER THE NORTHERN CONUS AND
CA...WITH MOST IMPORTANT ONE FOR THE FORECAST OVER CENTRAL CA.
SERIES OF SHORTWAVES ARE CONNECTING...RESULTING IN MEAN TROUGH
STRETCHING TO OVER BAJA CALIFORNIA. ANOTHER SHORTWAVE IS PASSING
FROM OVER THE SOUTHERN PLAINS OVER THE LOWER MISSISSIPPI RIVER
VALLEY TO OVER THE SOUTHEASTERN CONUS AT THIS TIME...WITH SCATTERED
TO NUMEROUS TSRA COVER THE WESTERN HALF OF THE SOUTHEAST. ANOTHER
WEAK SHORTWAVE HAS EXITED THE LOWER MISSISSIPPI RIVER VALLEY...STAGE
EAST AND WAS LOCATED OVER SOUTHERN GA/NORTHERN FL. RIDGE STILL
STRETCHING INTO MX ...HELPING TO DEFLECT SHORTWAVE ENERGY
EAST-NORTHEAST FROM THE SOUTHERN PLAINS. SOUPY AIR IS IN ABUNDANCE
OVER MOST OF THE LOWER MISSISSIPPI RIVER VALLEY AND WESTERN
SOUTHEAST CONUS. KLCH REPORTED A BIT DRIER AIR THIS MORN...BUT THIS
WAS IN THE DOWNWARD MOTION AREA BETWEEN SHORTWAVES...SO TAKING WITH
A GRAIN OF SALT. SURFACE BOUNDARY IS STRETCHING FROM THE GREAT LAKES
TO THE BIG BEND REGION OF THE RIO GRANDE VALLEY...WITH SOUTHERN
PLAINS SEMI-STATIONARY THE LAST COUPLE OF DAYS.
&&
.SHORT TERM...ETA/GFS/NGM ADVERTISING SERIES OF SHORTWAVES PASSING
AROUND BASE OF CENTRAL CA SYSTEM...RESULTING IN A MEAN TROUGH
STRETCHING INTO THE SOUTHERN PLAINS BY THE END OF THE DAY
WEDNESDAY. MODELS ALSO ADVERTISING SEVERAL OF THESE SHORTWAVES
PHASING INLAND OVER THE NORTHERN GULF COAST DUE TO IMPINGEMENT ON
GULF RIDGE...RESULTING IN A GOOD AREA OF INSTABILITY LATER WEDNESDAY
THROUGH THE REST OF THE SHORT TERM. STILL SEEING SOME CONVECTIVE
BLOWUPS IN THE GFS...BUT DISCOUNTING. SYNOPTIC SURFACE RIDGE
STRETCHES FROM THE THE CARIBBEAN INTO THE GULF THROUGH THE SHORT
TERM. LIGHT BOUNDARY LAYER FLOW...LOOKS TO BE THE MAIN KEY TO
WEATHER TIMING IN THE SHORT TERM. OVERNIGHT FLOW TRANSITIONS FROM
ONSHORE TO OFFSHORE...SETTING UP A GOOD CONVERGENCE ZONE OFF THE
MS/AL/NW FL COAST...WITH SCATTERED SHRA/TSRA FORMING AFTER MIDNIGHT
AND STRETCHING INTO THE MORNING.AS GULF BREEZE SETS UP DURING THE
DAY...OFFSHORE ACTIVITY TAPERS OFF OVER THE MORE STABLE AIR OVER THE
WATER...AND FIRE UP INLAND.
WITH BETTER THAN CLIMO MOISTURE THROUGH THE SHORT TERM AND ABUNDANT
SHORTWAVE INSTABILITY...GOING BETTER THAN CLIMO POPS INLAND FOR THE
SHORT TERM. WITH THE INCREASED CLOUD COVER FROM ALL THE
ACTIVITY...AM TIGHTENING UP THE TEMP RANGE...WITH MET NUMBERS A GOOD
START DURING THE DAY...A BLEND AT NIGHT.
&&
.EXTENDED...MEAN CENTRAL US TROUGH SWINGS EASTWARD THROUGH THE
EXTENDED...AS SHORTWAVE ENERGY KEEP PUSHING IT SLOWLY ALONG...WITH
RIDGE THE RETARDING FACTOR. EXTENDED STARTS OUT WET...THEN
TRANSITIONS TO MORE OF A CLIMO FORECAST AS IT PROGRESSES.
&&
.MARINE...SURFACE HIGH PRESSURE WILL GRADUALLY RIDGE WESTWARD ACROSS
THE COASTAL WATERS THROUGH THE WEEK. THIS WILL KEEP THE DEEP
SOUTHWESTERLY FLOW INTACT THROUGH THE REMAINDER OF THE WEEK...
ALLOWING FOR A CONTINUED FEED OF TROPICAL MOISTURE INTO THE AREA. A
FRONTAL BOUNDARY WILL APPROACH THE MARINE AREA BY THURSDAY BUT WILL
STALL ACROSS SOUTHERN ALABAMA...THEN QUICKLY WASH OUT. THE FRONT MAY
ACT TO SLIGHTLY ENHANCE THE SHOWERS AND THUNDERSTORMS...BUT SHOULD
HAVE LITTLE EFFECT ON WINDS AND SEAS. THE TREND OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS IN THE EARLY MORNING...TAPERING
TO ISOLATED BY AFTERNOON OVER THE MARINE AREA WILL CONTINUE THROUGH
THE WEEKEND. 16/39
&&
.FIRE...NO PROBLEMS SEEN WITH A GENERAL LIGHT SOUTHWEST FLOW IN THE
BOUNDARY LAYER AND ABUNDANT MOISTURE THROUGH THE FORECAST.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 76 88 74 87 74 / 50 60 40 60 40
PENSACOLA 77 89 76 87 76 / 50 60 40 60 40
DESTIN 78 88 77 87 78 / 40 60 40 50 30
EVERGREEN 73 87 71 86 71 / 50 60 40 60 40
WAYNESBORO 70 85 67 85 69 / 60 60 50 70 50
CAMDEN 71 85 69 85 71 / 50 60 50 60 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
16/39/13
MILLER/DARBE/CULLEN
Hazardous weather outlook, Jun 22, 4:30 AM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE JUN 22 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221900-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
AN INCREASINGLY UNSTABLE ATMOSPHERE AND DEVELOPING SEABREEZE WILL
ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM ACROSS THE AREA
LATE THIS MORNING AND AFTERNOON. A FEW COULD PRODUCE BRIEF HEAVY
RAIN...GUSTY WINDS AND FREQUENT LIGHTNING. THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW. THE THUNDERSTORM ACTIVITY WILL
DECREASE AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 2:45 PM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT TUE JUN 22 2004
ALZ051-222130-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
345 PM CDT TUE JUN 22 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CHOCTAW COUNTY...
AT 345 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 4 MILES NORTHWEST OF YANTLEY TO 5 MILES
NORTHWEST OF MELVIN...AND MOVING EAST AT 15 TO 20 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
PUSHMATAHA...ROCK SPRINGS...RIDERWOOD...NEEDHAM...LISMAN AND
HODGEWOOD THROUGH 430 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jun 22, 3:46 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT TUE JUN 22 2004
ALZ059-061>064-FLZ001-222245-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-ESCAMBIA-INLAND
ESCAMBIA-
INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE...
446 PM CDT TUE JUN 22 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MOBILE COUNTY...
AT 443 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES WEST OF MOUNT VERNON TO HOLLINGERS
ISLAND...AND MOVING EAST AT 20 MPH. THROUGH 545 PM...THIS LINE OF
STORMS WILL ADVANCE EASTWARD INTO BALDWIN COUNTY...AND EVENTUALLY
MOVE TO EXTREME WESTERN ESCAMBIA COUNTY ALABAMA AND EXTREME
NORTHWEST ESCAMBIA COUNTY FLORIDA.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
I10 NEAR THE BATTLESHIP...HURRICANE...I65 AND AL 225...CROSSROADS...
VAUGHN...STOCKTON...WHITEHOUSE FORKS AND SPANISH FORT THROUGH 545 PM
CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Special weather statement, Jun 22, 4:50 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
550 PM CDT TUE JUN 22 2004
ALZ062-064-FLZ001-002-222315-
UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-INLAND ESCAMBIA-
550 PM CDT TUE JUN 22 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER EASTERN BALDWIN
COUNTY...
AT 546 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTHWEST OF SEMINOLE...AND MOVING NORTHEAST AT
20 MPH. THIS THUNDERSTORM WILL MOVE NORTHEASTWARD INTO CENTRAL
ESCAMBIA COUNTY FLORIDA.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BARRINEAU PARK...CANTONMENT...MOLINO AND COTTAGE HILL THROUGH 615 PM
CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jun 22, 5:05 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT TUE JUN 22 2004
ALZ053>060-064-FLZ001>006-230000-
LOWER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-
CRENSHAW-WILCOX-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-
INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...ANDALUSIA...BREWTON...CAMDEN...EVERGREEN...
LUVERNE...MONROEVILLE...CRESTVIEW...DESTIN...FORT WALTON BEACH...
NAVARRE AND PENSACOLA...
605 PM CDT TUE JUN 22 2004
...A LINE OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS SOUTH
ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH EARLY EVENING...
AT 604 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM WESTERN WILCOX COUNTY ALABAMA...EXTENDING
SOUTHWARD INTO WESTERN SANTA ROSA COUNTY FLORIDA. THESE STORMS ARE
MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH 730 PM...AFFECTING
WILCOX...MONROE...CONECUH...ESCAMBIA...BUTLER...CRENSHAW...AND
COVINGTON COUNTIES IN ALABAMA. THE STORMS WILL ALSO AFFECT
ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES IN NORTHWEST FLORIDA
THROUGH EARLY EVENING.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT DANGEROUS
LIGHTNING STRIKES. THE FREQUENT LIGHTNING ACTIVITY COULD PRODUCE
OCCASIONAL POWER OUTAGES ACROSS THE REGION.
SMALL HAIL TO THE SIZE OF MARBLES...WIND GUSTS OF 35 TO 45 MPH...AND
HEAVY RAINS TOTALING NEAR 2 INCHES PER HOUR ARE ALSO LIKELY.
Special weather statement, Jun 22, 5:39 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
639 PM CDT TUE JUN 22 2004
ALZ059-FLZ003-230015-
ESCAMBIA-INLAND SANTA ROSA-
INCLUDING THE CITIES OF...BREWTON...
639 PM CDT TUE JUN 22 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN ESCAMBIA
COUNTY ALABAMA AND NORTHERN SANTA ROSA COUNTY FLORIDA...
AT 636 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF POLLARD...AND MOVING EAST
AT 30 MPH. THIS STORM IS EMBEDDED IN A LINE OF THUNDERSTORMS WHICH
EXTENDS FROM CAMDEN ALABAMA SOUTH TO EVERGREEN...TO JUST NORTH OF
MILTON FLORIDA.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DIXONVILLE...EAST BREWTON...ROCK HILL...KIRKLAND...MCLELLAN AND
ROBERTS THROUGH 715 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT DANGEROUS LIGHTNING
STRIKES...WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND BRIEF HEAVY
RAINS.
WINDS OF 50 MPH CAN DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED
SMALL OBJECTS.
FREQUENT DANGEROUS LIGHTNING STRIKES ASSOCIATED WITH THIS STORM
COULD RESULT IN POWER OUTAGES ACROSS PORTIONS OF ESCAMBIA COUNTY
ALABAMA AND SANTA ROSA COUNTY FLORIDA.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 22, 6:15 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
715 PM CDT TUE JUN 22 2004
FLZ002-004-006-230100-
COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...FORT WALTON BEACH...NAVARRE AND
PENSACOLA...
715 PM CDT TUE JUN 22 2004
...A STRONG THUNDERSTORM NEAR PENSACOLA IS MOVING EAST ALONG THE
COASTAL AREAS OF THE WESTERN FLORIDA PANHANDLE...
AT 715 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR PENSACOLA BEACH...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WOODLAWN BEACH...NAVARRE BEACH...HOLLEY...NAVARRE AND WYNNEHAVEN
BEACH THROUGH 800 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...AND WIND GUSTS OF 35 TO 45 MPH. PERSONS
IN OUTDOOR ACTIVITIES BETWEEN PENSACOLA BEACH AND FORT WALTON BEACH
SHOULD BE ON THE LOOKOUT FOR THE APPROACH OF THIS STORM. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Lightning, Escambia
- When
- June 22, 6:15 PM CST
- Where
- Escambia County, Warrington
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.614, -87.341 (the zone’s center; the record gives no point)
Lightning struck a home near Warrington. The strike started a fire and the home burned down before firefighters could put out the blaze. No one was injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
- Damaging Winds in Texas, June 22, 2004$3,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407502.